Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Prescribing curvature on compact surfaces with conical singularities


Author: Marc Troyanov
Journal: Trans. Amer. Math. Soc. 324 (1991), 793-821
MSC: Primary 53C45; Secondary 30F10, 58G30
DOI: https://doi.org/10.1090/S0002-9947-1991-1005085-9
MathSciNet review: 1005085
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the Berger-Nirenberg problem on surfaces with conical singularities, i.e. we discuss conditions under which a function on a Riemann surface is the Gaussian curvature of some conformal metric with a prescribed set of singularities of conical types.


References [Enhancements On Off] (What's this?)

  • [1] T. Aubin, Nonlinear analysis on manifolds. Monge-Ampère equations, Springer-Verlag, New York, 1982. MR 681859 (85j:58002)
  • [2] M. S. Berger, Riemannian structure of prescribed Gaussian curvature for compact $ 2$-manifolds, J. Differential Geom. 5 (1971), 325-332. MR 0295261 (45:4329)
  • [3] J. P. Bourguignon and J. P. Ezin, Scalar curvature functions in a conformal class of metrics and conformal transformations, Trans. Amer. Math. Soc. 301 (1987), 723-736. MR 882712 (88e:53054)
  • [4] P. Cherrier, Une inégalité de Sobolev sur les variétés riemanniennes, Bull. Sci. Math. 103 (1979), 353-374. MR 548913 (81a:58055)
  • [5] -, Problème de Neuman non linéaire sur les variétés riemanniennes, J. Funct. Anal. 57 (1984), 154-206. MR 749522 (86c:58154)
  • [6] S. A. Chang and P. Yang, Conformal deformation of metrics on $ {S^2}$, J. Differential Geom. 27 (1988), 259-296. MR 925123 (89b:53079)
  • [7] R. Dautray and J. Lions, Analyse mathématique et calcul numérique pour les sciences et les techniques, Chapitre II, §3.2, Masson, Paris, 1987, pp. 335-349.
  • [8] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equation of second order, Springer Verlag, New York, 1977. MR 0473443 (57:13109)
  • [9] J. Kazdan, Prescribing the curvature of a Riemannian manifold, CBMS Regional Conf. Ser. in Math., no. 57, Amer. Math. Soc., Providence, R.I., 1985; reprinted 1988. MR 787227 (86h:53001)
  • [10] J. Kazdan and F. Warner, Curvature functions for compact $ 2$-manifolds, Ann. of Math. 99 (1974), 14-47. MR 0343205 (49:7949)
  • [11] -, Existence and conformal deformation of metrics with prescribed Gaussian and scalar curvatures, Ann. of Math. 101 (1975), 317-331. MR 0375153 (51:11349)
  • [12] J. Moser, A sharp form of an inequality by Neil Trudinger, Indiana Univ. Math. J. 20 (1971), 1077-1092. MR 0301504 (46:662)
  • [13] -, On a nonlinear problem in differential geometry, Dynamical System, edited by M. Peixoto, Academic Press, New York, 1973. MR 0339258 (49:4018)
  • [14] R. McOwen, Conformal metrics in $ {{\mathbf{R}}^2}$ with prescribed Gaussian curvature and positive total curvature, Indiana Univ. Math. J. 34 (1985), 97-104. MR 773395 (86h:53008)
  • [15] -, Point singularities and conformal metrics on Riemann surfaces, Proc. Amer. Math. Soc. 103 (1988), 222-224. MR 938672 (89m:30089)
  • [16] E. Picard, De l'intégration de l'équation $ \Delta u = {e^u}$ sur une surface de Riemann fermée, Crelle's J. 130 (1905), 243-258.
  • [17] M. Troyanov, Surfaces euclidiennes à singularités coniques, Enseign. Math. 32 (1986), 79-94. MR 850552 (87i:30079)
  • [18] -, Les surfaces riemanniennes à singularités coniques, Thèse, Université de Genève, 1987.
  • [19] -, Metrics of constant curvature on a sphere with two conical singularities, Proceedings of the Third International Symposium on Differential Geometry (Peniscola, 1988), Lecture Notes in Math., vol. 1410, Springer-Verlag, 296-308. MR 1034288 (90m:53057)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C45, 30F10, 58G30

Retrieve articles in all journals with MSC: 53C45, 30F10, 58G30


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1991-1005085-9
Keywords: Surfaces, curvature, conical singularities
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society